Get your Health question answered in 3 easy steps

148 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for uncontrolled blood sugar levels

Answered by
Owl Image
Dr. Binu Parameswaran Pillai

Endocrinologist

Practicing since :2003

Answered : 1414 Questions

Question
I am diabetic since 5 years,for the last 5 years my fasting blood glucose in between 125-134 mg/dL and my blood sugar level two hours after eating is less than 200 mg/dL and A1c between 6.5 - 6.7 percent , Iam using Januvia 50 ml/ per day ,but in last month I suffered a problem and pressure so my fasting blood glucose became in between 145-160 mg/dL and my blood sugar level two hours after eating is less than 270 mg/d suddenly . I have also cholesterol 217, triglycerides 270 i would like to ask is that the beginning of the use of insulin injections or my current blood glucose related to the my psychological state and then it will go down and please advice me what shall I do . Best regards
Wed, 20 Aug 2014 in Diabetes
 
 
Answered by Dr. Binu Parameswaran Pillai 11 minutes later
Brief Answer:
hello

Detailed Answer:
Hello
Good day.
Noted your points and understand your concerns.
Noted that you are using januvia 50 my. Are you using twice daily?. Have you ever used metformin?
What other medicines are you using. What is your height and Weight? Could you please answer my above questions? I will be able to guide you better.
Anyway looking at your HbA1c levels I don't think you need insulin now. Are you using any Blood pressure medicines?
Regards
Binu







Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for uncontrolled blood sugar levels 35 minutes later
Dear Dr. XXXXXXX

Thanks a lot for your prompt reply .

I am using Januvia 50ml only one time per day not twice and I never use metformin.

the medicines iam using now is:

Isoptin SR 240 mg ( half tablet daily ) for blood pressure

my height is 189 and Weight is 92 ( I lost 4 kg last month )

Thanks in advance and waiting for your reply .
Best regards
XXXXXX


Lopid 600 ( tablet daily ) for triglycerides




 
 
Answered by Dr. Binu Parameswaran Pillai 1 hour later
Brief Answer:
Hi

Detailed Answer:

Looking at your weight and height, Metformin is a very good option. Even the dose of Januvia is not optimum in you. The optimum dose is 100 mg. Dose reduction is required only in kidney failure.

Metformin and Januvia is an excellent combination. Helps to lose weight too.
The current increase in blood glucose may be secondary to your stress from high Blood pressure. Please do not worry. It may settle down in due course.
Regarding optimising your diabetic medicines , you will have to discuss with your GP.
Regards
Binu

















Above answer was peer-reviewed by
 
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  
Medical Topics ,  

Recent questions on Hba1c

doctor1 MD

I have been suffering from dehydration for a month and a half. The problem is when I get fluids from the ER, it comes back again because I have Diabetes and the medicine Januvia is preventing the fluids to stay in my system. My doctor still wants...

doctor1 MD

My Father has been gone through the medical health check-up.I need your input over the attached reports.Mainly i want to know the health of the heart. And what we need to do next.

doctor1 MD

Can I reverse a possible chance that I have Typ 2 diebetties ?